Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 18, 2019, 2:01 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 2:01 PM CDT (19:01 UTC)
- Expired
- Apr 18, 2019, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 164 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -340 m²/s²
- 0-3 km storm-relative helicity
- -458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS74 KBRO 181901 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 201 PM CDT Thu Apr 18 2019 ...Strong Winds Expected This Afternoon... .A new surge of northwesterly winds in the wake of the cold front from this morning will reach advisory criteria this afternoon across portions of the brush country and northwestern ranchlands. Winds are expected to decrease late this afternoon towards sunset this evening. TXZ248-249-182300- /O.NEW.KBRO.WI.Y.0007.190418T1901Z-190418T2300Z/ Zapata-Jim Hogg- Including the cities of Zapata and Hebbronville 201 PM CDT Thu Apr 18 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 6 PM CDT this evening. * TIMING...Now until 6 PM CDT this evening. * WINDS...Northwest 25 to 35 mph, with gusts 45 to 50 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hallman
1 follow-up statement
235 WWUS74 KBRO 182312 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 612 PM CDT Thu Apr 18 2019 ...Strongest winds diminishing... .Breezy northwest winds have diminished slightly over the western ranchlands and Upper Rio Grande Valley. Even though winds may remain gusty through the evening, winds are not expected to be strong enough to warrant a continuation of the wind advisory. TXZ248-249-190015- /O.EXP.KBRO.WI.Y.0007.000000T0000Z-190418T2300Z/ Zapata-Jim Hogg- Including the cities of Zapata and Hebbronville 612 PM CDT Thu Apr 18 2019 ...WIND ADVISORY HAS EXPIRED... Northwest winds 15 to 20 mph with higher gusts will continue to diminish through late this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 18, 12:31 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 18, 12:31 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1231 PM CDT Thu Apr 18 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions expected through the TAF period with clear
skies. Northwest winds increase this afternoon to near Wind
Advisory criteria, with gusts to 32 knots or slightly higher,
especially at MFE and HRL. By this evening, expect winds to begin
to diminish with light northerly winds into tomorrow afternoon.
&&
.PREV DISCUSSION... /issued 652 AM CDT Thu Apr 18 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...The leading edge of the front has pushed through, with
winds starting to shift to northwesterly. a brief squall just
pushed through KHRL and is about to reach KBRO. Once the squall
goes through, north winds will continue through the rest of the
day at 20 to 25 knots with frequent gusts in the 30s. Skies have
already cleared at KMFE and will clear at KHRL and KBRO by
midmorning. VFR conditions continue through tomorrow morning, with
winds gradually decreasing tonight.
PREV DISCUSSION... /issued 412 AM CDT Thu Apr 18 2019/
SHORT TERM (Now through Friday): Initial surge of north winds
barreling through the CWA at this moment, and should be through the
entire region by 6AM. Showers remain well behind the initial wind
shift, and have been scattered at best. Overnight upper air release
at CRP showed significant dry air capping a low levels, which will
continue to interfere with shower formation and enhancement into
tomorrow morning. Still a chance for some shower activity for the
western valley the next couple hours where the capping is less, but
this window will not stay open for long. Models continue to show
further increases in dry air entrainment from the southwest during
the next several hours, keeping shower activity likely to a minimum,
with skies quickly clearing by midmorning. Drier air and clear skies
will allow temps to again jump into the upper 80s and lower 90s,
"but it will be a dry heat". Once skies clear this morning, minimal
to no cloud cover will continue through the Thursday and Friday. The
clear skies and drier air will allow temperatures tonight to fall
back into the more comfortable 50s across the region.
LONG TERM (Friday Night through Wednesday):Model have become
better in line with a developing trough over the Inter-mountain
west Monday dropping into the Desert Southwest Tuesday working its
way into Texas Wednesday. Then disagreement among the GFS/EC
deterministic models is indicated with the EC much slower with the
upper low/trough moving east not clearing Texas until later
Friday. Overall, model temperatures and pop guidance are in good
agreement and shows little change over the last 24 hours. Little
to no change in the longer term forecast are made with this
package with confidence above average.
Saturday still looks pleasant starting off on the cool side but
ending up warm and breezy as southerly flow returns. Pressure
gradient strengthens Sunday through Tuesday as the low pressure
trough steadily moves east eventually moving into NW Texas
Wednesday. The strong southerly flow allows for the eventual
moisture return, steadily increasing through midweek. Southwest
flow aloft and a surface cold front moving into Texas, associated
with the upper trough moving into North Texas, to allow for rain
chances to increase peaking Tuesday and especially Wednesday. Low
temperatures go up significantly, 10 degrees warm Sunday and all
areas moving into the 70s Monday night with the warm moist
southerly flow. High temperatures remain near normal (mid 80s to
lower 90s) with guidance good agreement and consistency with no
extremes at this time.
MARINE:Now through Friday: The front is just approaching the
coastal waters right now, with an initial shift to the northwest,
but winds only reaching 10 to 15 knots. Current SCA for the Gulf
WAters is going to be dropped, as prefrontal winds have not reached
20 knots without convective help, and the initial northwest winds
remain modest at best. A secondary surge will arrive right around
sunset tonight, and this surge will have a much better northwesterly
push, with winds increasing to near 25 knots. Will be posting a SCA
for this event at this issuance. This surge will be brief, as winds
will fall back below 20 knots by sunrise Friday. The stronger surge
will push wave swells well above 7 feet, peaking near 10 feet around
midnight. But this swell agitation should also be reducing by
sunrise Friday, with quickly improving conditions through the day.
Friday night through Monday: Surface high pressure is expected to
track east across the Gulf this weekend with low pressure
developing over West Texas. This will allow for the pressure
gradient to strengthen with the southerly flow peaking Sunday
and Monday remaining strong through Tuesday. Seas to respond as
well possibly exceeding 6 feet later Sunday. Small Craft
advisories are likely for potions or all of the coastal waters
Saturday afternoon through Monday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 7 AM CDT Friday
for GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
56-Hallman...Short Term/Aviation
62-Brady...Long TermHazardous weather outlook, Apr 18, 4:03 AM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 403 AM CDT Thu Apr 18 2019 TXZ248>257-351-353-190915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 403 AM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Enhanced wildfire growth may be possible across the western valley today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be an elevated risk of rip currents Thursday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-190915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 403 AM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Gulf waters tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory may be possible again Saturday through Tuesday. Stronger winds are possible across the valley during the day Sunday, reaching 25 to 30 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 18, 8:06 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
806 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM MARINE TSTM WIND 54 ENE PORT MANSFIELD 26.97N 96.69W
04/18/2019 M47 MPH GMZ175 TX BUOY
NOAA BUOY STATION 42020 MEASURED A WIND GUST
OF 47 MPH OR 40.8 KNOTS AT 7:30 AM CDT.
&&
MBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 1:57 AM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 63 min |
| Apr 18, 3:56 AM CDT | Small Craft Advisory | BRO | 23 hr | |
| Apr 18, 7:22 AM CDT | Special Marine Warning | BRO | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.